GERD rebound, this is all it is!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 8/6/2007 8:46 PM (GMT -6)   
darn Prilosec did this to me. I took it for 9 months and was barely having bad heartburn when I started. Now I am having heartburn and pain in my esophagus all day all the time the last few months since I stopped the Prilosec. When will it end? Will it get better?

I'm thinking about giving up and stop trying to take anything for it and just let it ride it self out however long it is going to take. Of course I'm going to continue try natural ways to help. I've been drinking aloe vera juice a lot to try and cool the esophagus, but it really doesn't seem to do any good.

I'm in so much pain and misery. Most people probably get right back on the PPI's when this happens and that is the reason why most people can't get off of them, but for me that is out of the question seeing I have come down with an allergy to the drug, lol! Go figure!

Anyhow, I just have to keep praying and hoping that this rebound will go away, SOON!

at wit's end
Veteran Member


Date Joined Jun 2007
Total Posts : 569
   Posted 8/9/2007 10:38 PM (GMT -6)   
Are you drinking plenty of water? Water helps. Stay away form anything acidic. You might try tums chewables or some liquid antacid. I've heard Gaviscon liquid is the best and I tried it one time and it did seem to coat the esophagus and stomach well. Were you ever on any PPI prescribed by the doctor? Good luck.

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 8/10/2007 8:57 AM (GMT -6)   
Yes, I was taking Prilosec in prescription form. I started it because I was having mild heartburn, nothing like this!!!!!!!

What I understand about GERD rebound is that it can take a long time till the acid in your stomach calms down and returns to normal levels. It has really beat up my insided. I feel bruised in the top of my stomach, my LES area, and my entire esophagus.

I have tried Gaviscon and I love it, unfortunatley it makes me very dizzy. I'm thinking of giving it a try again, but take half the dose and see if it helps that way.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 20, 2018 11:24 PM (GMT -6)
There are a total of 2,983,848 posts in 327,153 threads.
View Active Threads


Who's Online
This forum has 161951 registered members. Please welcome our newest member, Ljppkgfsc.
318 Guest(s), 4 Registered Member(s) are currently online.  Details
borrelioburgdorferii, lizzy4451, Sara14, beave